Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

L'involution de Zelevinski modulo $ \ell$


Authors: Alberto Mínguez and Vincent Sécherre
Journal: Represent. Theory 19 (2015), 236-262
MSC (2010): Primary 22E50, 20G40
DOI: https://doi.org/10.1090/ert/466
Published electronically: October 29, 2015
MathSciNet review: 3416734
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathrm {F}$ be a non-Archimedean locally compact field with residual characteristic $ p$, let $ \mathrm {G}$ be an inner form of $ \mathrm {GL}_n(\mathrm {F})$, $ n\geqslant 1$ and let $ \mathrm {R}$ be an algebraically closed field of characteristic different from $ p$. When $ \mathrm {R}$ has characteristic $ \ell >0$, the image of an irreducible smooth $ \mathrm {R}$-representation $ \pi $ of $ \mathrm {G}$ by the Aubert involution need not be irreducible. We prove that this image (in the Grothendieck group of $ \mathrm {G}$) contains a unique irreducible term $ \pi ^\star $ with the same cuspidal support as $ \pi $. This defines an involution $ \pi \mapsto \pi ^\star $ on the set of isomorphism classes of irreducible $ \mathrm {R}$-representations of $ \mathrm {G}$, that coincides with the Zelevinski involution when $ \mathrm {R}$ is the field of complex numbers. The method we use also works for $ \mathrm {F}$ a finite field of characteristic $ p$, in which case we get a similar result.


References [Enhancements On Off] (What's this?)

  • [1] Bernd Ackermann and Sibylle Schroll, On decomposition numbers and Alvis-Curtis duality, Math. Proc. Cambridge Philos. Soc. 143 (2007), no. 3, 509-520. MR 2373955 (2008m:20078), https://doi.org/10.1017/S0305004107000667
  • [2] Dean Alvis, The duality operation in the character ring of a finite Chevalley group, Bull. Amer. Math. Soc. (N.S.) 1 (1979), no. 6, 907-911. MR 546315 (81e:20012), https://doi.org/10.1090/S0273-0979-1979-14690-1
  • [3] Dean Alvis, Duality and character values of finite groups of Lie type, J. Algebra 74 (1982), no. 1, 211-222. MR 644227 (83d:20007), https://doi.org/10.1016/0021-8693(82)90014-X
  • [4] Susumu Ariki and Andrew Mathas, The number of simple modules of the Hecke algebras of type $ G(r,1,n)$, Math. Z. 233 (2000), no. 3, 601-623. MR 1750939 (2001e:20007), https://doi.org/10.1007/s002090050489
  • [5] Anne-Marie Aubert, Dualité dans le groupe de Grothendieck de la catégorie des représentations lisses de longueur finie d'un groupe réductif $ p$-adique, Trans. Amer. Math. Soc. 347 (1995), no. 6, 2179-2189 (French, with English summary). MR 1285969 (95i:22025), https://doi.org/10.2307/2154931
  • [6] A. I. Badulescu and D. Renard, Zelevinsky involution and Moeglin-Waldspurger algorithm for $ {\rm GL}_n(D)$, Functional analysis IX, Various Publ. Ser. (Aarhus), vol. 48, Univ. Aarhus, Aarhus, 2007, pp. 9-15. MR 2349436 (2008j:22023)
  • [7] J. Bernstein, Representations of $ p$-adic groups, Lectures at Harvard University, 1992. Written by K. E. Rumelhart.
  • [8] R. Bezrukavnikov, Homological properties of representations of $ p$-adic groups related to the geometry of the group at infinity, prépublication (2004).
  • [9] Armand Borel, Admissible representations of a semi-simple group over a local field with vectors fixed under an Iwahori subgroup, Invent. Math. 35 (1976), 233-259. MR 0444849 (56 #3196)
  • [10] Paul Broussous, Acyclicity of Schneider and Stuhler's coefficient systems: another approach in the level 0 case, J. Algebra 279 (2004), no. 2, 737-748. MR 2078939 (2005d:20051), https://doi.org/10.1016/j.jalgebra.2004.02.008
  • [11] P. Broussous and P. Schneider, Simple characters and coefficient systems on the building. Prépublication (2014). Disponible à l'adresse http://arxiv.org/abs/1402.2501.
  • [12] Colin J. Bushnell and Philip C. Kutzko, The admissible dual of $ {\rm GL}(N)$ via compact open subgroups, Annals of Mathematics Studies, vol. 129, Princeton University Press, Princeton, NJ, 1993. MR 1204652 (94h:22007)
  • [13] Charles W. Curtis, Truncation and duality in the character ring of a finite group of Lie type, J. Algebra 62 (1980), no. 2, 320-332. MR 563231 (81e:20011), https://doi.org/10.1016/0021-8693(80)90185-4
  • [14] Marc Cabanes and Jeremy Rickard, Alvis-Curtis duality as an equivalence of derived categories, Modular representation theory of finite groups (Charlottesville, VA, 1998), de Gruyter, Berlin, 2001, pp. 157-174. MR 1889343 (2003f:20020)
  • [15] Neil Chriss and Victor Ginzburg, Representation theory and complex geometry, Birkhäuser Boston, Inc., Boston, MA, 1997. MR 1433132 (98i:22021)
  • [16] Jean-Francois Dat, Finitude pour les représentations lisses de groupes $ p$-adiques, J. Inst. Math. Jussieu 8 (2009), no. 2, 261-333 (French, with English and French summaries). MR 2485794 (2010e:22007), https://doi.org/10.1017/S1474748008000054
  • [17] F. Digne and J. Michel, Representations of finite groups of Lie type, London Math. Soc. Student Texts vol. 21; Cambridge University Press, 1991.
  • [18] Richard Dipper and Peter Fleischmann, Modular Harish-Chandra theory. I, Math. Z. 211 (1992), no. 1, 49-71. MR 1179779 (94a:20025), https://doi.org/10.1007/BF02571417
  • [19] Shin-ichi Kato, Duality for representations of a Hecke algebra, Proc. Amer. Math. Soc. 119 (1993), no. 3, 941-946. MR 1215028 (94g:20060), https://doi.org/10.2307/2160536
  • [20] Bernard Leclerc, Jean-Yves Thibon, and Eric Vasserot, Zelevinsky's involution at roots of unity, J. Reine Angew. Math. 513 (1999), 33-51. MR 1713318 (2001f:20011), https://doi.org/10.1515/crll.1999.062
  • [21] A. Mínguez and V. Sécherre, Représentations banales de $ {\rm GL}_m(\mathrm {D})$, Compos. Math. 149 (2013), 679-704.
  • [22] Alberto Mínguez and Vincent Sécherre, Représentations lisses modulo $ \ell $ de $ \mathrm {GL}_m({\mathrm {D}})$, Duke Math. J. 163 (2014), no. 4, 795-887 (French, with English and French summaries). MR 3178433, https://doi.org/10.1215/00127094-2430025
  • [23] Alberto Mínguez and Vincent Sécherre, Types modulo $ \ell $ pour les formes intérieures de $ {\rm GL}_n$ sur un corps local non archimédien, Proc. Lond. Math. Soc. (3) 109 (2014), no. 4, 823-891. Avec un appendice par Vincent Sécherre et Shaun Stevens. MR 3273486, https://doi.org/10.1112/plms/pdu020
  • [24] Alberto Mínguez and Vincent Sécherre, Claasification des représentations modulaires de $ \mathrm {GL}(q)$ en caractéristique non naturelle, Contemporary Math. 649 (2015).
  • [25] C. Mœglin and J.-L. Waldspurger, Sur l'involution de Zelevinski, J. Reine Angew. Math. 372 (1986), 136-177 (French). MR 863522 (88c:22019), https://doi.org/10.1515/crll.1986.372.136
  • [26] R. Ollivier and V. Sécherre, Modules universels en caractéristique naturelle pour un groupe réductif fini, Ann. Inst. Fourier 65 (2015), no. 1, pp. 397-430.
  • [27] Kerrigan Procter, Parabolic induction via Hecke algebras and the Zelevinsky duality conjecture, Proc. London Math. Soc. (3) 77 (1998), no. 1, 79-116. MR 1625483 (99h:22025), https://doi.org/10.1112/S0024611598000410
  • [28] Peter Schneider and Ulrich Stuhler, Representation theory and sheaves on the Bruhat-Tits building, Inst. Hautes Études Sci. Publ. Math. 85 (1997), 97-191. MR 1471867 (98m:22023)
  • [29] Vincent Sécherre, Représentations lisses de $ {\rm GL}_m(D)$. III. Types simples, Ann. Sci. École Norm. Sup. (4) 38 (2005), no. 6, 951-977 (French, with English and French summaries). MR 2216835 (2007a:22010), https://doi.org/10.1016/j.ansens.2005.10.003
  • [30] Vincent Sécherre, Comptage de représentations cuspidales congruentes, Prépublication (2015). Disponible à l'adresse http://lmv.math.cnrs.fr/annuaire/vincent-secherre/.
  • [31] V. Sécherre and S. Stevens, Block decomposition of the category of $ \ell $-modular smooth representations of $ {\rm GL}_n(\mathbf {F})$ and its inner forms, A paraître dans Ann. Sci. École Norm. Sup.
  • [32] Marko Tadić, Induced representations of $ {\rm GL}(n,A)$ for $ p$-adic division algebras $ A$, J. Reine Angew. Math. 405 (1990), 48-77. MR 1040995 (91i:22025), https://doi.org/10.1515/crll.1990.405.48
  • [33] Marie-France Vignéras, Représentations $ l$-modulaires d'un groupe réductif $ p$-adique avec $ l\ne p$, Progress in Mathematics, vol. 137, Birkhäuser Boston, Inc., Boston, MA, 1996 (French, with English summary). MR 1395151 (97g:22007)
  • [34] Marie-France Vignéras, Représentations modulaires de $ {\rm GL}(2,F)$ en caractéristique $ l,\;F$ corps $ p$-adique, $ p\neq l$, Compositio Math. 72 (1989), no. 1, 33-66 (French). MR 1026328 (90k:22029)
  • [35] Marie-France Vignéras, Induced $ R$-representations of $ p$-adic reductive groups, Selecta Math. (N.S.) 4 (1998), no. 4, 549-623. MR 1668044 (99k:22026), https://doi.org/10.1007/s000290050040
  • [36] Marie-France Vignéras, Cohomology of sheaves on the building and $ R$-representations, Invent. Math. 127 (1997), no. 2, 349-373. MR 1427623 (98k:20079), https://doi.org/10.1007/s002220050124
  • [37] A. V. Zelevinsky, Induced representations of reductive $ {\mathfrak{p}}$-adic groups. II. On irreducible representations of $ {\rm GL}(n)$, Ann. Sci. École Norm. Sup. (4) 13 (1980), no. 2, 165-210. MR 584084 (83g:22012)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 22E50, 20G40

Retrieve articles in all journals with MSC (2010): 22E50, 20G40


Additional Information

Alberto Mínguez
Affiliation: Institut de Mathématiques de Jussieu, Université Paris 6, 4 place Jussieu, 75005, Paris, France
Address at time of publication: Institut de Mathématiques de Jussieu – Paris Rive Gauche, Université Pierre et Marie Curie, 4 place Jussieu, 75005, Paris, France.
Email: minguez@math.jussieu.fr

Vincent Sécherre
Affiliation: Université de Versailles Saint-Quentin-en-Yvelines, Laboratoire de Mathématiques de Versailles, 45 avenue des Etats-Unis, 78035 Versailles cedex, France
Address at time of publication: Laboratoire de Mathématiques de Versailles, UVSQ, CNRS, Université Paris-Saclay, 78035 Versailles, France
Email: vincent.secherre@math.uvsq.fr

DOI: https://doi.org/10.1090/ert/466
Keywords: Modular representations, $p$-adic reductive groups, finite reductive groups, Zelevinski involution, Alvis-Curtis duality, type theory
Received by editor(s): December 17, 2014
Received by editor(s) in revised form: August 28, 2015
Published electronically: October 29, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society